High Wind, Guadalupe Mountains of Culberson County
- When
- March 30, 8:51 AM MST to 11:51 AM MST
- Where
- Guadalupe Mountains of Culberson County forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
Mid level winds increased ahead of an approaching upper level trough and resulted in brief high winds in the Guadalupe Mountains.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MAF wrote it up.
Mid level winds increased ahead of an approaching upper level trough and resulted in brief high winds in the Guadalupe Mountains.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Mar 30, 3:17 AM MST, 5 hours 34 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
517 AM CDT TUE MAR 30 2010
.DISCUSSION...
SEE AVIATION AND FIRE WX DISCUSSIONS BELOW.
&&
.AVIATION...
NO MAJOR AVIATION CONCERNS FOR THE NEXT 24 HRS...W/TAFS RELATIVELY
UNCHANGED FROM THE PREVIOUS ISSUANCE. WINDS WILL VEER TO SW-W AFTER
SUNRISE...BECOMING GUSTY BY NOON. LATEST FORECAST SOUNDINGS SUGGEST
CONVECTIVE TEMPS WILL BE TOO HIGH FOR CU DEVELOPMENT...AND HIGH
CLOUDS LOOK SCANT AS WELL. WINDS WILL BACK TO SOUTH AFTER SUNSET.
&&
.FIRE WEATHER...
LATEST SFC OBS SHOW ALL OF THE FA UNDER 50 PCT RH...W/RHS EXPECTED
TO DROP TO SINGLE DIGITS THIS AFTERNOON. FORECAST SOUNDINGS MIX OUT
TO ABOUT H7 THIS AFTERNOON...BRINGING MARGINALLY CRITICAL WINDS TO
THE SFC. WINDS WERE A BIT STRONGER YESTERDAY THAN MODELS
ADVERTISED...AND EVEN IF THEY/RE SPOT ON TODAY...RED FLAG CONDITIONS
SHOULDN/T BE A STRETCH OVER THE NRN HALF OF THE FA. WEDNESDAY AND
THURSDAY LOOK TO MEET CRITICAL FIRE WX CRITERIA AS WELL...BUT WE/LL
LET THE DAY SHIFT HANDLE THURSDAY...AS WE/VE ALREADY ISSUED A
WARNING TODAY...AND WATCH WEDNESDAY.
&&
.PREV DISCUSSION... /ISSUED 401 AM CDT TUE MAR 30 2010/
DISCUSSION...
DRY...BREEZY...AND UNSEASONABLY HOT WILL CHARACTERIZE THE NEXT
SEVERAL DAYS AS A FLAT RIDGE GIVES WAY TO SOUTHWESTERLY FLOW AHEAD
OF A DEEPENING UPPER LEVEL LOW MOVING INTO THE WESTERN US.
SOUTHWESTERLY FLOW ALOFT COMBINED WITH SURFACE PRESSURE FALLS WILL
SHARPEN THE DRYLINE THURSDAY AND FRIDAY WHICH COULD BECOME THE
FOCUS FOR CONVECTION. A STRONG CAP WILL BE IN PLACE INITIALLY
WHICH WILL WEAKEN FRIDAY AS THE UPPER LOW APPROACHES...HOWEVER THE
DRYLINE MAY BE EAST OF THE AREA. THE BEST CHANCE FOR RAIN WILL BE
ASSOCIATED WITH THE PASSAGE OF THE UPPER LOW ITSELF. THERE IS
SOME UNCERTAINTY IN THE EXACT TRACK OF THE LOW...BUT MOST MODEL
GUIDANCE SHOWS IT MOVING ACROSS THE SOUTHERN TEXAS PANHANDLE WHICH
WILL KEEP THE BEST RAIN CHANCES IN THE NORTHERN COUNTIES OF THE
CWA.
A COLD FRONT FRIDAY WILL BRING A BRIEF END TO THE ABOVE NORMAL
TEMPS...BUT HIGHS IN THE 80S AND 90S CAN BE EXPECTED ONCE AGAIN BY
SUNDAY.
FIRE WEATHER...
CRITICAL FIRE WEATHER CONDITIONS WILL BE A CONCERN THROUGH
THURSDAY WITH VERY DRY AIR...ABOVE NORMAL TEMPS...AND BREEZY
CONDITIONS EXPECTED. UPGRADED THE FIRE WEATHER WATCH TODAY TO A
WARNING...BUT WILL LEAVE THE WATCH ON WEDNESDAY AS IS FOR NOW DUE
TO UNCERTAINTY IN WIND SPEEDS. THE WORST FIRE WEATHER DAY APPEARS
TO BE THURSDAY WHEN WIND SPEEDS OF 20 TO 30MPH WILL BE FAIRLY
WIDESPREAD ALONG WITH VERY LOW HUMIDITIES. WILL NOT ISSUE A WATCH
FOR THURSDAY AT THE MOMENT...BUT ANTICIPATE ONE WILL BE ISSUED
WITHIN THE NEXT 24 HOURS.
HENNIG
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...SOUTHEAST
PLAINS/BLM ROSWELL/LNZ.
FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
AFTERNOON FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS
NP/LINCOLN NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
TX...RED FLAG WARNING UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING FOR THE
FOLLOWING ZONES... ANDREWS...BORDEN...CRANE...DAVIS/APACHE
MOUNTAINS AREA...DAWSON...ECTOR...GAINES...GLASSCOCK...
GUADALUPE MOUNTAINS...HOWARD...LOVING...MARTIN...MIDLAND...
MITCHELL...REAGAN...REEVES COUNTY AND UPPER TRANS PECOS...
SCURRY...UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...
WINKLER.
FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING FOR THE FOLLOWING ZONES... BORDEN...DAWSON...
GAINES...GUADALUPE MOUNTAINS...SCURRY.
&&
44HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 446 AM CDT TUE MAR 30 2010 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-311000- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 446 AM CDT TUE MAR 30 2010 /346 AM MDT TUE MAR 30 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT UNSEASONABLY WARM TEMPERATURES AND VERY DRY CONDITIONS WILL CONTINUE ACROSS SOUTHEAST NEW MEXICO AND PORTIONS OF WEST TEXAS TUESDAY THROUGH THURSDAY. VERY HIGH TO EXTREME FIRE DANGER WILL COMBINE WITH INCREASING SOUTHWESTERLY WINDS TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS ACROSS SOUTHEAST NEW MEXICO...THE GUADALUPE MOUNTAINS...THE VAN HORN/HIGHWAY 54 CORRIDOR...THE DAVIS...DELAWARE...AND APACHE MOUNTAINS...THE UPPER TRANS PECOS...THE WESTERN LOW ROLLING PLAINS...AND THE PERMIAN BASIN TODAY AND THIS EVENING. A RED FLAG WARNING HAS BEEN ISSUED FOR THESE AREAS AS A RESULT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FIRE WEATHER WATCH IS IN EFFECT ACROSS SOUTHEAST NEW MEXICO... THE GUADALUPE MOUNTAINS...AND PORTIONS OF THE WESTERN LOW ROLLING PLAINS WEDNESDAY FOR WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...AND VERY HIGH TO EXTREME FIRE DANGER... CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE AGAIN THURSDAY OVER MUCH OF SOUTHEAST NEW MEXICO AND WEST TEXAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND 44
2 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2010Every state in 2010This day in weather historyWarnings in Texas, March 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 217261, 217262.